Alert archive / California / Small Craft Advisories in 2011

Small Craft Advisory 82, NWS Eureka, CA

October 9, 2011

NWS Eureka, CA issued this small craft advisory at Oct 9, 2011, 3:16 AM PDT. It took effect at Oct 9, 2011, 8:43 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2011, 3:16 AM PDT (10:16 UTC)
In effect from
Oct 9, 2011, 8:43 PM PDT
Expired
Oct 10, 2011, 3:00 PM PDT
In force
18 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

768 
WHUS76 KEKA 091016
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
316 AM PDT SUN OCT 9 2011

...LARGE LONG PERIOD NW SWELL EXPECTED TUE AFTERNOON INTO THU...

A HURRICANE FORCE LOW OVER THE NORTH PACIFIC IS GENERATING A LARGE
NORTHWEST SWELL THAT WILL REACH THE NORTHWEST CALIFORNIA WATERS BY
TUESDAY EVENING. EXPECT QUICKLY BUILDING SEAS TUESDAY
AFTERNOON...CONTINUING INTO WEDNESDAY. WAVES MAY REACH 18 FT
WITH PERIODS OF 18 SECONDS.

PZZ475-092230-
/O.CAN.KEKA.SC.Y.0081.000000T0000Z-111010T1000Z/
/O.NEW.KEKA.SC.Y.0082.111010T0400Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
316 AM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM PDT
MONDAY. 

* WAVES...NW WAVES WILL BUILD TO 9 TO 11 FT AT 13 SECONDS THIS
  EVENING. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-092230-
/O.EXB.KEKA.SC.Y.0081.111009T2200Z-111010T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
316 AM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM
PDT MONDAY. 

* WAVES...NW WAVES WILL BUILD TO 10 TO 11 FT AT 13 SECONDS THIS
  AFTERNOON. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-092230-
/O.EXT.KEKA.SC.Y.0081.111009T2200Z-111010T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
316 AM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 PM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM PDT MONDAY. 

* WAVES...NW WAVES WILL BUILD TO 10 TO 12 FT AT 13 SECONDS THIS
  AFTERNOON. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-092230-
/O.EXT.KEKA.SC.Y.0081.111010T0400Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
316 AM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
3 PM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PDT MONDAY. 

* WAVES...NW WAVES WILL BUILD TO 8 TO 10 FT AT 13 SECONDS THIS
  EVENING. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
7 follow-up statements
727 
WHUS76 KEKA 091526
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
826 AM PDT SUN OCT 9 2011

...LARGE LONG PERIOD NW SWELL EXPECTED TUE AFTERNOON INTO THU...

A HURRICANE FORCE LOW OVER THE NORTH PACIFIC IS GENERATING A
LARGE NORTHWEST SWELL THAT WILL REACH THE NORTHWEST CALIFORNIA
WATERS BY TUESDAY EVENING. EXPECT QUICKLY BUILDING SEAS TUESDAY
AFTERNOON...CONTINUING INTO WEDNESDAY. WAVES MAY REACH 18 FT WITH
PERIODS OF 18 SECONDS.

PZZ450-470-092330-
/O.CON.KEKA.SC.Y.0081.111009T2200Z-111010T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
826 AM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 PM PDT MONDAY...

* WAVES...NW WAVES WILL BUILD TO 10 TO 11 FT AT 13 SECONDS THIS 
  AFTERNOON. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-092330-
/O.CON.KEKA.SC.Y.0081.111010T0400Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
826 AM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PDT MONDAY...

* WAVES...NW WAVES WILL BUILD TO 8 TO 10 FT AT 13 SECONDS THIS 
  EVENING. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-092330-
/O.CON.KEKA.SC.Y.0082.111010T0400Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
826 AM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PDT MONDAY...

* WAVES...NW WAVES WILL BUILD TO 9 TO 11 FT AT 13 SECONDS THIS 
  EVENING. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
603 
WHUS76 KEKA 092155
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
255 PM PDT SUN OCT 9 2011

...LARGE LONG PERIOD NW SWELL EXPECTED TUE AFTERNOON INTO THU...

A HURRICANE FORCE LOW OVER THE NORTH PACIFIC IS GENERATING A
A LARGE NORTHWEST SWELL FROM A HURRICANE FORCE LOW OVER THE NORTH
PACIFIC WILL MOVE INTO THE WATERS TUE. EXPECT QUICKLY BUILDING
SEAS TUESDAY AFTERNOON...CONTINUING INTO WEDNESDAY. WAVES MAY
REACH 18 FT WITH PERIODS OF 18 SECONDS.

PZZ450-470-100600-
/O.CON.KEKA.SC.Y.0081.111009T2200Z-111010T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
255 PM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY. 

* WAVES...NW SWELL WILL BUILD TO 10 TO 12 FT AT 13 SECONDS THIS
  AFTERNOON. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-100600-
/O.CON.KEKA.SC.Y.0081.111010T0400Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
255 PM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PDT MONDAY. 

* WAVES...NW WAVES WILL BUILD TO 8 TO 10 FT AT 13 SECONDS THIS 
  EVENING. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-100600-
/O.CON.KEKA.SC.Y.0082.111010T0400Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
255 PM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PDT MONDAY. 

* WAVES...NW WAVES WILL BUILD TO 9 TO 11 FT AT 13 SECONDS THIS 
  EVENING. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
497 
WHUS76 KEKA 100045
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
545 PM PDT SUN OCT 9 2011

...LARGE LONG PERIOD NW SWELL EXPECTED TUE AFTERNOON INTO THU...

A HURRICANE FORCE LOW OVER THE NORTH PACIFIC IS GENERATING A LARGE
NORTHWEST SWELL WHICH WILL MOVE INTO THE WATERS TUE. EXPECT
QUICKLY BUILDING SEAS TUESDAY AFTERNOON...CONTINUING INTO
WEDNESDAY. WAVES MAY REACH 18 FT WITH PERIODS OF 18 SECONDS.

PZZ450-470-100845-
/O.CON.KEKA.SC.Y.0081.000000T0000Z-111010T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
545 PM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY. 

* WAVES...NW SWELL WILL BUILD TO 10 TO 12 FT AT 13 SECONDS THIS
  EVENING. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-100845-
/O.CON.KEKA.SC.Y.0081.111010T0400Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
545 PM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PDT MONDAY. 

* WAVES...NW WAVES WILL BUILD TO 8 TO 10 FT AT 13 SECONDS THIS 
  EVENING. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-100845-
/O.CON.KEKA.SC.Y.0082.111010T0400Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
545 PM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 3 PM PDT MONDAY. 

* WAVES...NW WAVES WILL BUILD TO 9 TO 11 FT AT 13 SECONDS THIS 
  EVENING. THIS WAVE TRAIN WILL SUBSIDE MONDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
530 
WHUS76 KEKA 100343
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
843 PM PDT SUN OCT 9 2011

...LARGE LONG PERIOD NW SWELL EXPECTED TUE AFTERNOON INTO THU...

FOLLOWING A MODERATE SWELL TONIGHT INTO MONDAY...A HURRICANE
FORCE LOW OVER THE NORTH PACIFIC WILL RESULT IN A LARGE NORTHWEST
SWELL WHICH WILL MOVE INTO THE WATERS TUE. EXPECT QUICKLY BUILDING
SEAS TUESDAY AFTERNOON...CONTINUING INTO WEDNESDAY. WAVES MAY
REACH 18 FT WITH PERIODS OF 18 SECONDS.

PZZ455-101145-
/O.EXT.KEKA.SC.Y.0081.111010T0343Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
843 PM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT MONDAY. 

* WAVES...NW WAVES AT 9 TO 11 FT AT 13 SECONDS TONIGHT WILL
  CONTINUE INTO EARLY MONDAY MORNING THEN QUICKLY SUBSIDE BY
  MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-101145-
/O.EXT.KEKA.SC.Y.0082.111010T0343Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
843 PM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM PDT MONDAY. 

* WAVES...NW WAVES AT 10 TO 12 FT AT 13 SECONDS TONIGHT WILL
  CONTINUE INTO EARLY MONDAY MORNING THEN QUICKLY SUBSIDE BY
  MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-470-101145-
/O.CON.KEKA.SC.Y.0081.000000T0000Z-111010T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
843 PM PDT SUN OCT 9 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT MONDAY. 

* WAVES...NW WAVES AT 9 TO 11 FT AT 13 SECONDS TONIGHT WILL
  CONTINUE INTO EARLY MONDAY MORNING THEN QUICKLY SUBSIDE BY
  MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
780 
WHUS76 KEKA 101051
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
351 AM PDT MON OCT 10 2011

...LARGE SURF EXPECTED TUE AFTERNOON INTO WED...

SWELL FROM A DISTANT STORM WILL BEGIN TO ARRIVE ON TUE AND
THEN CONTINUE TO BUILD TUESDAY NIGHT INTO WEDNESDAY. THIS
SWELL WILL BRING ABOVE NORMAL SURF AND A THREAT OF ABNORMALLY
LARGE WAVES IN HARBOR ENTRANCES AND CHANNELS BY WEDNESDAY MORNING.


PZZ450-455-470-101715-
/O.CON.KEKA.SC.Y.0081.000000T0000Z-111010T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
351 AM PDT MON OCT 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS...S 15 TO 25 KT THROUGH EARLY AFTERNOON.

* WAVES...NW WAVES 7 TO 10 FT AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-101715-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
351 AM PDT MON OCT 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS...S 15 TO 25 KT THROUGH EARLY AFTERNOON.

* WAVES...NW WAVES 8 TO 10 FT AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
997 
WHUS76 KEKA 101558
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
858 AM PDT MON OCT 10 2011

...LARGE SURF EXPECTED TUE AFTERNOON INTO WED...

SWELL FROM A DISTANT STORM WILL BEGIN TO ARRIVE ON TUE AND THEN
CONTINUE TO BUILD TUESDAY NIGHT INTO WEDNESDAY. THIS SWELL WILL
BRING ABOVE NORMAL SURF AND A THREAT OF ABNORMALLY LARGE WAVES IN
HARBOR ENTRANCES AND CHANNELS BY WEDNESDAY MORNING.

PZZ450-455-470-102200-
/O.CON.KEKA.SC.Y.0081.000000T0000Z-111010T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
858 AM PDT MON OCT 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS...S 15 TO 25 KT THROUGH EARLY AFTERNOON.

* WAVES...NW WAVES 7 TO 9 FT AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-102200-
/O.CON.KEKA.SC.Y.0082.000000T0000Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
858 AM PDT MON OCT 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON. 

* WINDS...S 15 TO 25 KT THROUGH EARLY AFTERNOON.

* WAVES...NW WAVES 7 TO 9 FT AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
633 
WHUS76 KEKA 102154
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
254 PM PDT MON OCT 10 2011

PZZ450-455-470-102300-
/O.EXP.KEKA.SC.Y.0081.000000T0000Z-111010T2200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
254 PM PDT MON OCT 10 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. 

$$

PZZ475-102300-
/O.EXP.KEKA.SC.Y.0082.000000T0000Z-111010T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
254 PM PDT MON OCT 10 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON. 

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 8, 3:23 PM PDT, 11 hours 53 minutes earlier.

Area forecast discussion, Oct 8, 3:23 PM PDT, 11 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
323 PM PDT SAT OCT 8 2011

.SYNOPSIS...EXPECT ANOTHER FAIR EVENING AND NIGHT ACROSS NW
CALIFORNIA. CLOUDS WILL INCREASE IN THE EARLY MORNING HOURS ON SUN
THEN DISSIPATE BY SUN EVENING AS A FRONT CLIPS THE REGION. A MORE
POTENT FRONT WILL CROSS THE AREA ON MON.

&&

.SHORT TERM...AFTER A WEAK RIDGE THIS EVENING AND GENERALLY CLEAR
SKIES, CLOUDS WILL INCREASE ON SUN AS A WEAKENING FRONT
APPROACHES. APART FROM INCREASING CLOUDS OVER THE AREA DUE TO
THE FRONT, ONLY DEL NORTE COUNTY WILL HAVE A THREAT OF
PRECIPITATION. MODELS ARE SHOWING THE FRONT FALLING APART AS THE
IT MOVES INLAND AND THE PARENT LOW LIFTS INTO SE ALASKA. AFTER A
CLOUDY SUN MORNING, CLOUDS WILL BREAK UP IN THE LATE AFTERNOON
ALLOWING FOR A FAIR EVENING. MON WILL BRING A THE FULL CHANGE IN
WEATHER AS A STRONG FRONT MOVES INTO THE REGION. THIS WILL BRING
OVER A QUARTER INCH OF RAIN TO MUCH OF HUMBOLDT AND DEL NORTE
COUNTIES AS IT MOVES THROUGH. RAIN WILL BEGIN MON MORNING AND WILL
TAPER OFF MON NIGHT. A RIDGE WILL BEGIN TO BUILD EARLY TUE
MORNING. BFG

.LONG TERM...MODELS HAVE COME INTO BETTER AGREEMENT TODAY WITH A
BUILDING RIDGE OVER THE WEST COAST TUESDAY NIGHT INTO THURSDAY. A
FEW LINGERING SHOWERS WILL PERSIST EARLY TUESDAY AS A DEPARTING
TROUGH PULLS EAST...BUT OTHERWISE DRY CONDITIONS ARE EXPECTED
ACROSS THE CWA THROUGH FRIDAY. TEMPERATURES WILL BE NEAR OR ABOVE
NORMAL WEDNESDAY THROUGH FRIDAY UNDER MOSTLY CLEAR TO PARTLY
CLOUDY SKIES. BY FRIDAY AN ADVANCING TROUGH WILL BEGIN TO BREAK
DOWN THE RIDGE. THE ECMWF WAS THE MORE PROGRESSIVE MODEL WITH THIS
ADVANCING TROUGH AS OF THE 00Z RUN...AND HAD BEEN THE MOST
CONSISTENT. HOWEVER THE MOST RECENT 12Z RUN HAS CHANGED
SIGNIFICANTLY NOW WITH A TROUGH SPLIT OVER THE EASTERN PACIFIC
RESULTING IN A MUCH WEAKER SYSTEM INFLUENCING THE COAST. THE 12Z
GFS STILL HOLDS THE TROUGH TOGETHER AND BRINGS IT INLAND SATURDAY.
HAVE OPTED TO IGNORE THE MOST RECENT ECMWF MODEL RUN...CONSIDERING
IT AN OUTLIER AT THIS TIME...AND INCREASE POPS ON THE FRIDAY NIGHT
AND SATURDAY TIME FRAME INTO CHANCE.

SURF...A LARGE NW SWELL WILL ARRIVE IN THE WATERS TUESDAY
AFTERNOON AND CONTINUE THROUGH WEDNESDAY REACHING HEIGHTS OF 18-19
FT AT 16 SECONDS...ORIGINATING FROM A CURRENTLY HURRICANE FORCE
964 MB LOW SOUTH OF THE ALEUTIANS. SWELL THIS LARGE COULD PRODUCE
BREAKERS AS HIGH AS 21-23 FT AND MAY REQUIRE A HIGH SURF ADVISORY.
HOWEVER IF THE SWELL IS ANY SMALLER THAN MODELS INDICATE THE
BREAKERS WOULD FALL BELOW ADVISORY CRITERIA. ADDITIONALLY ENP
GUIDANCE INDICATES 3-7 FT SWELL AT 18-20 SECONDS TUE AFTERNOON FOR
A FEW HOURS...WHICH WOULD PROMOTE THE DEVELOPMENT OF SNEAKER
WAVES. THE EXACT TIMING AND MAGNITUDE OF THE SWELL IS STILL IN
QUESTION...SO STAY TUNED FOR UPDATES OVER THE NEXT COUPLE OF DAYS.
RPA

&&

.AVIATION...PATCHY AREAS OF STRATUS CONTINUE TO HOLD ALONG COASTAL
LOCATIONS AND UP THE EEL RIVER VALLEY. THIS STRATUS WILL BE
DIFFICULT TO DISSIPATE THIS AFTERNOON AND AREAS OF STRATUS MAY
HOLD ON THROUGH THE EVENING ALLOWING IT TO EASILY EXPAND AFTER
DARK. THE GFS MODEL CURRENTLY INDICATES VFR SKIES AT ACV TONIGHT
WHILE THE NAM LOWERS CIGS AND VSBYS DOWN TO LIFR QUICKLY THIS
EVENING. CONSIDERING THE LINGERING STRATUS AND ONSHORE FLOW THAT
IS NOW DEVELOPING ALONG THE COAST...IT SEEMS LIKELY THAT STRATUS
WILL EXPAND THROUGH THE EVENING HOURS AND CONTINUE OVERNIGHT
PRIMARILY NORTH OF THE CAPE AND SOUTH OF SHELTER COVE. FURTHER
INLAND LIGHT WINDS AND CLEAR SKIES SHOULD ALLOW FOG TO DEVELOP
ONCE AGAIN TONIGHT IN THE VALLEYS WITH IFR OR LOWER CONDITIONS
EXPECTED. FOG AND STRATUS WILL DISSIPATE THROUGH THE MORNING HOURS
WITH VFR BY THE AFTERNOON AT MOST LOCATIONS. RPA

&&

.MARINE...A FRONT TO THE NW AND HIGH PRESSURE TO THE SW IS CAUSING
LIGHT TO MODERATE WINDS ACROSS THE NORTHERN WATERS AND MODERATE TO
FRESH WINDS ACROSS THE SOUTHERN WATERS. THIS PATTERN WILL HOLD
TRUE THRU MUCH OF SUN. A 4 TO 5 FT NW WAVE AT 11 SECONDS WILL
ACCOMPANY THESE WINDS. POST FRONTAL WAVES BUILD INTO THE AREA SUN
AFTERNOON, BUT ONLY LAST ABOUT 24 HOURS BEFORE SUBSIDING AGAIN.
WINDS ON SUN WILL BECOMING SOUTHERLY AHEAD OF THE FRONT, THEN
BECOME NW TO N BEHIND THE FRONT. WIND SPEEDS ARE EXPECTED TO
REMAIN BELOW ADVISORY LEVEL THROUGH MUCH OF THE WATERS. OPC SFC
ANALYSIS TODAY HAS BEEN SHOWING A HURRICANE FORCE LOW OVER THE N
PACIFIC. THIS LOW IS SWEEPING TO THE E, HEADING TOWARD THE GULF OF
ALASKA AND EVENTUALLY INTO SE ALASKA. WINDS ALONG THE S SIDE OF
THE LOW ARE GENERATING LARGE WAVES THAT WILL PROPAGATE TOWARD THE
NW CALIFORNIA WATERS. FORERUNNERS WILL BEGIN TO ARRIVE AS LONG
PERIOD LOW AMPLITUDE WAVES TUE THEN BUILD RAPIDLY TUE EVENING. TUE
NIGHT INTO MON MORNING MAY BRING WAVE HEIGHTS AS HIGH AS 19 FT.
THIS WAVE TRAIN WILL SUBSIDE ON THU. FOR INFORMATION REGARDING
COASTAL IMPACTS PLEASE READ THE LONG TERM DISCUSSION ABOVE. BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
SMALL CRAFT ADVISORY FROM 3 PM SUNDAY TO 3 AM MONDAY PZZ455-470.
SMALL CRAFT ADVISORY UNTIL 3 AM MONDAY PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Oct 8, 10:51 PM PDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1051 PM PDT SAT OCT 8 2011

CAZ001>004-076-091030-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1051 PM PDT SAT OCT 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG STORM IN THE GULF OF ALASKA IS GENERATING A LARGE
NORTHWEST SWELL. THESE WAVES WILL REACH THE WATERS OFF OF
NORTHWEST CALIFORNIA BY TUESDAY AFTERNOON WITH SWELLS BUILDING UP
TO 19 FEET INTO WEDNESDAY. THE RESULT WILL BE BREAKERS OF 18 TO 21
FEET ALONG THE COAST AND AN INCREASED THREAT OF SNEAKER WAVES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR
WEATHER.GOV/EUREKA.

Nearby

Small Craft Advisories in California, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.